Limit theorems for sums of dependent random variables occurring in statistical mechanics - II. Conditioning, multiple phases, and metastability

Richard S. Ellis, Charles M. Newman, Jay S. Rosen

Research output: Contribution to journalArticle

Abstract

By the use of conditioning, we extend previously obtained results on the asymptotic behavior of partial sums for certain triangular arrays of dependent random variables, known as Curie-Weiss models. These models arise naturally in statistical mechanics. The relation of these results to multiple phases, metastable states, and other physical phenomena is explained.

Original languageEnglish (US)
Pages (from-to)153-169
Number of pages17
JournalZeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete
Volume51
Issue number2
DOIs
StatePublished - Jan 1 1980

    Fingerprint

ASJC Scopus subject areas

  • Analysis
  • Statistics and Probability
  • Mathematics(all)

Cite this